Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 2, NWS Fort Worth, TX

June 14, 202119 counties in Texas

NWS Fort Worth, TX issued this heat advisory at Jun 14, 2021, 3:56 AM CDT for 19 counties in Texas. It took effect at Jun 14, 2021, 11:29 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2021, 3:56 AM CDT (08:56 UTC)
In effect from
Jun 14, 2021, 11:29 AM CDT
Expired
Jun 14, 2021, 7:00 PM CDT
In force
8 hr
Issued by
NWS Fort Worth, TX

Counties Anderson County, TX, Bell County, TX, Dallas County, TX, Ellis County, TX, Falls County, TX, Freestone County, TX, Henderson County, TX, Hill County, TX, Johnson County, TX, Kaufman County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2512 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

875 
WWUS74 KFWD 140856
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
356 AM CDT Mon Jun 14 2021

TXZ121-122-135-146>148-160>162-174-175-141700-
/O.NEW.KFWD.HT.Y.0002.210614T1700Z-210615T0000Z/
Kaufman-Van Zandt-Henderson-Navarro-Freestone-Anderson-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Terrell, Kaufman, Forney, Canton, 
Grand Saline, Wills Point, Van, Edgewood, Athens, 
Gun Barrel City, Corsicana, Teague, Fairfield, Wortham, 
Palestine, Marlin, Mexia, Groesbeck, Buffalo, Centerville, 
Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, 
and Calvert
356 AM CDT Mon Jun 14 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 107 expected.

* WHERE...Portions of East and Central Texas.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity will increase the 
  risk for heat-related illnesses to occur, particularly for 
  those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Bain
1 follow-up statement
301 
WWUS74 KFWD 141629
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1129 AM CDT Mon Jun 14 2021

TXZ118>120-133-134-145-158-159-150000-
/O.EXB.KFWD.HT.Y.0002.210614T1629Z-210615T0000Z/
Tarrant-Dallas-Rockwall-Johnson-Ellis-Hill-Bell-McLennan-
Including the cities of Fort Worth, Arlington, Dallas, Rockwall, 
Heath, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Hillsboro, Killeen, Temple, Fort Hood, and Waco
1129 AM CDT Mon Jun 14 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 107 expected.

* WHERE...Tarrant, Dallas, Rockwall, Johnson, Ellis, Hill, Bell 
  and McLennan Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity will increase the 
  risk for heat-related illnesses to occur, particularly for 
  those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ121-122-135-146>148-160>162-174-175-150000-
/O.EXT.KFWD.HT.Y.0002.210614T1629Z-210615T0000Z/
Kaufman-Van Zandt-Henderson-Navarro-Freestone-Anderson-Falls-
Limestone-Leon-Milam-Robertson-
Including the cities of Terrell, Kaufman, Forney, Canton, 
Grand Saline, Wills Point, Van, Edgewood, Athens, 
Gun Barrel City, Corsicana, Teague, Fairfield, Wortham, 
Palestine, Marlin, Mexia, Groesbeck, Buffalo, Centerville, 
Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, 
and Calvert
1129 AM CDT Mon Jun 14 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 107 expected.

* WHERE...Portions of East and Central Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity will increase the 
  risk for heat-related illnesses to occur, particularly for 
  those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this heat advisory went out at Jun 14, 3:54 AM CDT, 2 minutes earlier.

Area forecast discussion, Jun 14, 3:54 AM CDT, 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
354 AM CDT Mon Jun 14 2021

...New Long Term...

.SHORT TERM... /Issued 1232 AM CDT Mon Jun 14 2021/
/Today and Tomorrow/

Our anticipated mesoscale convective vortex (MCV) continues to
churn across western North Texas into the Big Country. With
plentiful instability, convection has persisted even several hours
after sunset. Convection was also ongoing across East Texas and
diving southwestward. I'll advertise low PoPs for locations south
of I-20 and east of I-45. With very paltry 0-6km shear, I don't
expect much in the way of organized convective modes and thus a
low severe weather risk for the entire area. However, given that
there is still around 2,000 J/kg of MUCAPE per RAP mesoanalysis,
there's a potential that updrafts may grow sufficiently to produce
close to severe criteria hail, strong outflow winds, as well as
heavy rainfall.

By sunrise, I anticipate that most of the convective activity will
have subsided though some guidance keeps showers/storms ongoing
across the Big Country as the MCV continues to track toward the
south/southwest along the eastern flank of the mid-level ridge.

Monday and Tuesday will be hot and humid with daytime high
temperatures in the mid to upper 90s both days. We will be close
to Heat Advisory criteria again today, and we'll re-examine
guidance to determine if one is needed for parts of the area.

Bain

&&

.LONG TERM... /NEW/
/Wednesday Through the Upcoming Weekend/

An extraordinarily strong upper ridge will reach its peak strength
on Tuesday, after which it will experience a slow decay through
the end of the week. However, the intense heat it has already
generated will be slow to abate. Thankfully, record high
temperatures will be confined to the core of the mid-level ridge
axis, from the Desert Southwest to the Prairie Provinces. For
North and Central Texas, high temperatures will remain above
normal but lose a degree or two each day, eventually falling below
normal by the upcoming weekend. Rain chances will be scant though
an impulse working around the eastern periphery of the ridge may
disrupt the dry spell. Better prospects for rain will be during
the weekend when heights fall, and our warm/humid boundary layer
will be less inhibited.

25

&&

.AVIATION... /Issued 1232 AM CDT Mon Jun 14 2021/
/06 UTC TAF Cycle/

Concerns---Low convective potential and brief wind shift.

VFR will prevail through the entire TAF cycle with the only real
concern being the risk for SHRA/TSRA through 0700 UTC. Right now,
confidence is high enough to continue to mention VCTS, but the
potential for renewed development beyond 0700 UTC is low but non-
zero. Convective outflow from storms to the northwest continues to
make progress toward D10 TAFs, and a brief windshift to the
northwest is expected over the next 1-2 hours. Diurnal CU will be
possible again today but should pose little to no operational
impact, and we'll handle these minute details with future TAF
issuances.

Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    97  75  97  74  97 /  10   0   0   0   0
Waco                96  74  97  72  95 /  10   5   5   0   0
Paris               95  71  96  71  94 /   5   0   0   0   0
Denton              96  71  97  69  94 /  10   0   0   0   0
McKinney            97  72  97  71  95 /  10   0   0   0   0
Dallas              97  76  98  76  97 /  10   0   0   0   0
Terrell             98  73  98  72  94 /  10   0   0   0   0
Corsicana           96  74  96  73  95 /  10   0   5   0   0
Temple              96  74  96  72  95 /  10   5   5   0   0
Mineral Wells       95  72  96  69  95 /  20   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT this evening for
TXZ121-122-135-146>148-160>162-174-175.

&&
Hazardous weather outlook, Jun 14, 3:56 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
356 AM CDT Mon Jun 14 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
356 AM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
There is a chance of thunderstorms this morning, primarily across
western portions of North Texas. Gusty winds and heavy rainfall will
be the main hazards.

Afternoon heat index values will reach or exceed 105, particularly in
those areas that are both east of I-35 and south of I-20.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances will return on Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 13, 11:14 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1114 PM CDT Sun Jun 13 2021

TXZ100-115-116-140445-
Palo Pinto TX-Stephens TX-Young TX-
1114 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...NORTHEASTERN
STEPHENS AND NORTHWESTERN PALO PINTO COUNTIES UNTIL 1145 PM CDT...

At 1113 PM CDT, Doppler radar was tracking a strong thunderstorm near
Possum Kingdom State Park, or 9 miles south of Graham, moving
southeast at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Possum Kingdom State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3295 9877 3304 9857 3297 9834 3283 9843
      3276 9857
TIME...MOT...LOC 0413Z 306DEG 15KT 3296 9861

Stalley
Special weather statement, Jun 13, 11:45 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1145 PM CDT Sun Jun 13 2021

TXZ115-116-140530-
Palo Pinto TX-Stephens TX-
1145 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEPHENS AND
SOUTHWESTERN PALO PINTO COUNTIES UNTIL 1230 AM CDT...

At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Possum Kingdom State Park, or 19 miles east of
Breckenridge, moving south at 30 mph.

Half inch hail and wind gusts up to 40 mph will be possible with
this storm.

Locations impacted include...
Gordon, Strawn and Mingus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3285 9867 3286 9854 3251 9828 3252 9873
TIME...MOT...LOC 0444Z 355DEG 26KT 3274 9858

Bain
Special weather statement, Jun 13, 11:48 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1148 PM CDT Sun Jun 13 2021

TXZ116-140530-
Palo Pinto TX-
1148 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALO PINTO COUNTY UNTIL
1230 AM CDT...

At 1147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Possum Kingdom State Park, or 14 miles southeast of Graham, moving
east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mineral Wells and Graford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

If on or near Possum Kingdom Lake, get out of the water and move
indoors or inside a vehicle. If you can hear thunder, you are close
enough to be struck by lightning. Do not be caught on the water in a
thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3295 9852 3295 9843 3301 9843 3300 9807
      3268 9806 3269 9807 3288 9855
TIME...MOT...LOC 0447Z 285DEG 15KT 3291 9846

Bain
Special weather statement, Jun 13, 11:57 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1157 PM CDT Sun Jun 13 2021

TXZ118-140530-
Tarrant TX-
1157 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TARRANT COUNTY UNTIL 1230
AM CDT...

At 1155 PM CDT, Doppler radar was tracking a strong thunderstorm over
Richland Hills. This storm was nearly stationary.

Heavy rainfall, penny size hail, and winds to 45 mph will be
possible with this storm.

 Locations impacted include...
Fort Worth, Arlington, Euless, Bedford, Haltom City, Hurst, Watauga,
Forest Hill, Richland Hills, River Oaks, Kennedale, North Richland
Hills and Pantego.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to flooding...especially across poor drainage areas. Do not drive
your vehicle through flooded roadways!

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3289 9720 3274 9706 3262 9723 3279 9739
TIME...MOT...LOC 0455Z 055DEG 1KT 3278 9723

Bain
Special weather statement, Jun 14, 1:58 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
158 AM CDT Mon Jun 14 2021

TXZ118-140730-
Tarrant TX-
158 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TARRANT COUNTY UNTIL 230
AM CDT...

At 157 AM CDT, Doppler radar was tracking a strong thunderstorm over
Haltom City, moving northeast at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Fort Worth, Euless, Bedford, Grapevine, Haltom City, Keller, Hurst,
Southlake, Watauga, Colleyville, Saginaw, Richland Hills, River Oaks,
Sansom Park, Lake Worth, Eagle Mountain, North Richland Hills,
Westworth Village, Blue Mound and Haslet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to flooding of low-lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3298 9703 3286 9704 3269 9729 3279 9746
      3299 9740
TIME...MOT...LOC 0657Z 224DEG 10KT 3283 9731

Bain

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:22 PM CDTAreal Flood AdvisoryFWDMontague2 hr
Jun 13, 11:14 PM CDTSpecial Weather StatementFWDPalo Pinto31 min
Jun 13, 11:45 PM CDTSpecial Weather StatementFWDPalo Pinto45 min
Jun 13, 11:48 PM CDTSpecial Weather StatementFWDPalo Pinto42 min
Jun 13, 11:57 PM CDTSpecial Weather StatementFWDTarrant33 min
Jun 14, 1:58 AM CDTSpecial Weather StatementFWDTarrant32 min
Jun 14, 3:18 AM CDTAreal Flood AdvisoryFWDYoung3 hr
Jun 14, 2:40 PM CDTSpecial Weather StatementFWDJohnson35 min
Jun 14, 2:55 PM CDTSpecial Weather StatementFWDTarrant20 min
Jun 14, 3:14 PM CDTSpecial Weather StatementFWDJohnson31 min
Jun 14, 3:21 PM CDTSpecial Weather StatementFWDHill24 min
Jun 14, 3:47 PM CDTSpecial Weather StatementFWDTarrant28 min
Jun 14, 4:16 PM CDTSpecial Weather StatementFWDBosque29 min
Jun 14, 4:42 PM CDTSpecial Weather StatementFWDHamilton33 min
Jun 14, 5:09 PM CDTSevere Thunderstorm WarningFWDHamilton51 min
Jun 14, 5:56 PM CDTSpecial Weather StatementFWDMills34 min
Jun 14, 6:29 PM CDTSpecial Weather StatementFWDMills31 min

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.